Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

July 5, 2021Brown County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jul 5, 2021, 5:48 PM CDT for Brown County, Wisconsin. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2021, 5:48 PM CDT (22:48 UTC)
Expired
Jul 5, 2021, 6:30 PM CDT
In force
42 min
Issued by
NWS Green Bay, WI

County Brown County, WI

The radar

The Green Bay radar (KGRB), 9 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.8 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 583 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
583 J/kg
Mixed-layer CIN
-228 J/kg
Mixed-layer LCL
1248 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

933 
WWUS83 KGRB 052248
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
548 PM CDT Mon Jul 5 2021
 
WIZ038-039-052330-
Outagamie WI-Brown WI-
548 PM CDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWN AND NORTHEASTERN
OUTAGAMIE COUNTIES UNTIL 630 PM CDT...

At 547 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Black Creek, or 15 miles west of Green Bay, moving
southeast at 25 mph.

Winds gusts to 40 mph will be possible with this storm.

Locations impacted include...
Green Bay, Bellevue Town, Oneida, De Pere, Ashwaubenon, Bellevue,
Allouez, Ledgeview, Hobart and Morrison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4445 8841 4457 8834 4446 8782 4425 8795
TIME...MOT...LOC 2247Z 294DEG 22KT 4449 8830 

$$

Cooley

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 5, 3:28 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 5, 3:28 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
328 PM CDT Mon Jul 5 2021

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Tuesday
Issued at 328 PM CDT Mon Jul 5 2021

Main concerns for this forecast period revolve around the shower and
storm chances for this evening and again on Tuesday. There is also a
concern for heavy rainfall on Tuesday that could create localized
flooding for urban and small streams.

This evening and tonight...Visible satellite imagery this afternoon
showed a line of isolated showers and storms develop along a frontal
boundary orientated east-west across north-central and far northeast
WI. With a large pool of instability over the area (MUCAPE around
3000 J/kg) from a warm and moist airmass, and low-level convergence
focused over far northeast WI, a marginal threat for damaging winds
and hail will remain possible through late this evening as the
frontal boundary dives south. Thunderstorm chances will come to an
end by late this evening once the frontal boundary exits the
forecast area. Dry conditions are then expected for the rest of the
night with above normal lows ranging from the upper 50s to lower 60s
in north-central WI to the upper 60s to lower 70s in east-central
WI.

Tuesday...Shower and thunderstorm chances will increase late Tuesday
morning/early Tuesday afternoon beginning in north-central WI as an
embedded upper-level shortwave and surface low approach the area. As
the previously mentioned warm and moist airmass is expected to
remain over the southern half of the forecast area into Tuesday,
there is potential for isolated strong to severe storms mainly
across central and east-central WI. Many factors will be at play to
support the severe potential with increasing fgen, MUCAPE around
3000 J/kg, and 0-6km bulk shear around 40 to 50 kts. However, the
question of how much cloud cover there will be in the morning will
help determine the severe potential and location(s) of thunderstorm
development. In addition to the storm potential, there is an
increased threat for heavy rainfall, especially within the strongest
storms, as PWATs of 1.50 to near 2 inches appears to set up in an
east-west fashion across the southern half of the forecast area. A
threat for urban and small stream flooding may arise during the
afternoon and continue overnight as the rainfall continues. With the
southern movement of the frontal boundary from Monday evening/night,
high temperatures for Tuesday across north-central and far northeast
WI will be the coolest with values ranging from the lower 70s to
lower 80s, elsewhere will see warmer temperatures ranging from the
middle 80s to 90 degrees.

.LONG TERM...Tuesday Night Through Monday
Issued at 328 PM CDT Mon Jul 5 2021

Severe thunderstorm and heavy rainfall potential for Tuesday
night is the main forecast concern.

A front will be stalled just south of GRB CWA on Tuesday and
Tuesday night, setting the stage for MCS development over the GRB
forecast area Tuesday afternoon and Tuesday night. This will
occur in response to the arrival of a short-wave trough, surface/850
mb lows tracking east along a strong baroclinic zone, mid-level
frontogenetic forcing, and upper level divergence in the RRQ of a
jet streak. There remains some uncertainty on the location of the
heaviest rainfall, as some models show two separate bands setting
up over northern and central WI. Regardless, there appears to be a
high probability of 1-2 inches over a portion of the forecast
area, with perhaps localized amounts of 3+ inches. There will be
some surface based instability (SBCAPE 1000-1500 J/KG) over
central WI in the evening, which will combine with deep layer
shear of 35 to 45 knots to support a severe threat into the early
evening hours. The main focus as we transition into the nighttime
hours will be heavy rainfall, with PWATs of 1.5 to 2 inches and
strong dynamic forcing in place. WPC has a Slight Risk of rainfall
exceeding flash flood guidance over most of the forecast area,
and suspect that the main flooding threats will be in urban areas.
Most of the rainfall should taper off across the region by midday
Wednesday, as cooler and drier Canadian air arrives.

Dry and cool weather will persist Wednesday night through Thursday
night, as the Canadian high settles into the western Great Lakes.
Temperatures will be well below normal.

Models diverge for late in the week/weekend, with the GFS keeping
the region mainly dry under the influence of a persistent Canadian
high pressure system, and the ECMWF continuing to show a deep
upper trough/upper low bringing periods of showers to the region.
Plan to ride with the mid-range model blended pops until we can
determine which route is the way to go.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1254 PM CDT Mon Jul 5 2021

Isolated thunderstorms are expected today, mainly impacting the
far northeast and east-central WI TAF sites late this afternoon.
The thunderstorm activity will come to an end before midnight.
Quiet conditions are expected overnight with mostly clear skies.

A more organized system will move across the region Tuesday
afternoon into Wednesday. Scattered thunderstorms are possible
along the cold front during the afternoon, moving west to east
across the area, followed by scattered rain showers during the
evening into Wednesday. Ceilings and visibility will lower from
west to east as the precipitation begins.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Hykin
LONG TERM......Kieckbusch
AVIATION.......Hykin
Hazardous weather outlook, Jul 5, 3:02 PM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
302 PM CDT Mon Jul 5 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-062015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
302 PM CDT Mon Jul 5 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Scattered thunderstorms are possible through late this evening.
There is a marginal threat of severe storms across northeast,
central, and east central Wisconsin. Damaging winds, torrential
rain, and hail are the main threats.

An Air Quality Advisory due to ozone is in effect through this
evening for Door, Kewaunee, and Manitowoc counties.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Thunderstorms will be possible at times Tuesday afternoon and
Tuesday night, and again Friday into Saturday. There is a Marginal
risk of severe thunderstorms with damaging winds, hail, and
torrential rainfall Tuesday afternoon and early evening, with the
threat of torrential rainfall and urban flooding continuing
through Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Tuesday afternoon and evening.

LMZ521-522-541>543-062015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
302 PM CDT Mon Jul 5 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Scattered thunderstorms are possible through late this evening.
They could pose a wind and lightning hazard to boaters.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Thunderstorms are possible at times Tuesday afternoon and Tuesday
night, and again Friday and Saturday. Heavy downpours, gusty
winds, and cloud to water lightning will be possible with storms.

Conditions hazardous to small craft may develop during the Tuesday
night through Wednesday night period, due to persistent and gusty
northeast winds.

Hykin/Kieckbusch

In the hours before

Special weather statement, Jul 5, 1:59 PM CDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Green Bay WI
159 PM CDT Mon Jul 5 2021

WIZ022-051945-
Door WI-
159 PM CDT Mon Jul 5 2021

...SPECIAL WEATHER STATEMENT...

At 159 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Cedar River, or 27 miles northeast of Menominee,
moving southeast at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Newport State Park, Washington Island, Rowleys Bay and Ellison Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4517 8701 4525 8719 4533 8710 4534 8701
      4541 8698 4541 8693 4540 8693 4541 8692
      4539 8681
TIME...MOT...LOC 1859Z 303DEG 13KT 4536 8718

Cooley
Special weather statement, Jul 5, 3:06 PM CDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Green Bay WI
306 PM CDT Mon Jul 5 2021

WIZ022-052045-
Door WI-
306 PM CDT Mon Jul 5 2021

...STRONG THUNDERSTORMS MOVING ACROSS DOOR COUNTY...

At 306 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ephraim to near Egg Harbor to near
Marinette. Movement was southeast at 30 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Ephraim around 310 PM CDT.
  Egg Harbor around 315 PM CDT.
  Newport State Park around 325 PM CDT.
  Jacksonport around 345 PM CDT.

Other locations impacted by these storms include Peninsula Center,
Fish Creek, Peninsula State Park, Valmy, Ellison Bay, Whitefish Bay,
Carlsville, Sister Bay, Institute and Potawatomi State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4519 8692 4516 8697 4510 8695 4501 8710
      4486 8715 4477 8726 4497 8768 4499 8763
      4508 8752 4494 8759 4491 8753 4493 8746
      4507 8736 4512 8737 4516 8742 4523 8731
      4522 8721 4533 8710 4534 8702 4527 8688
TIME...MOT...LOC 2006Z 294DEG 25KT 4518 8722 4512 8736 4509 8755

Bersch
Special weather statement, Jul 5, 3:45 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Green Bay WI
345 PM CDT Mon Jul 5 2021

WIZ022-073-074-052145-
Southern Oconto County WI-Southern Marinette County WI-Door WI-
345 PM CDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARINETTE...SOUTHERN
DOOR AND CENTRAL OCONTO COUNTIES UNTIL 445 PM CDT...

At 344 PM CDT, Doppler radar was tracking a strong thunderstorm near
Peshtigo, moving southeast at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Marinette, Sturgeon Bay, Menominee, Jacksonport, Pound, Egg Harbor,
Whitefish Bay, Peshtigo, Porterfield and Beaver.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4486 8715 4474 8728 4487 8765 4491 8754
      4496 8758 4494 8759 4491 8776 4503 8811
      4522 8793 4515 8769 4511 8766 4509 8759
      4512 8761 4510 8753 4497 8758 4493 8755
      4494 8745 4505 8737 4497 8711
TIME...MOT...LOC 2044Z 295DEG 19KT 4500 8760

MPC
Special weather statement, Jul 5, 4:13 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Green Bay WI
413 PM CDT Mon Jul 5 2021

WIZ022-040-074-052215-
Southern Oconto County WI-Kewaunee WI-Door WI-
413 PM CDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEWAUNEE...SOUTHERN
DOOR AND SOUTHERN OCONTO COUNTIES UNTIL 515 PM CDT...

At 412 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oconto, or 17 miles southwest of Marinette, moving southeast at 25
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Oconto, Algoma, Pensaukee, Brussels, Forestville, Clay Banks,
Gregorville, Rosiere, Shoemaker Point and Namur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4455 8740 4471 8778 4479 8772 4483 8780
      4475 8788 4483 8807 4498 8793 4492 8775
      4490 8777 4486 8777 4483 8779 4480 8772
      4487 8765 4488 8763 4475 8727
TIME...MOT...LOC 2112Z 296DEG 23KT 4491 8788

Cooley
Special weather statement, Jul 5, 5:32 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Green Bay WI
532 PM CDT Mon Jul 5 2021

WIZ019-020-030-031-052330-
Shawano WI-Langlade WI-Marathon WI-Menominee WI-
532 PM CDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARATHON...MENOMINEE...
SOUTHERN LANGLADE AND SHAWANO COUNTIES UNTIL 630 PM CDT...

At 531 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Wausau to Gardner Dam Scout
Camp. Movement was south at 20 mph.

Pea size hail and winds up to 40 mph will be possible with these
storms.

Locations impacted include...
Wausau, Shawano, Antigo, Weston, Rib Mountain, Mosinee, Bevent,
Wittenberg, White Lake and Big Smokey Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4512 8979 4512 8943 4513 8942 4516 8868
      4489 8849 4486 8849 4485 8846 4470 8835
      4469 8976
TIME...MOT...LOC 2231Z 345DEG 18KT 4506 8967 4512 8867

Cooley
Special weather statement, Jul 5, 5:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
548 PM CDT Mon Jul 5 2021

WIZ038-039-052330-
Outagamie WI-Brown WI-
548 PM CDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWN AND NORTHEASTERN
OUTAGAMIE COUNTIES UNTIL 630 PM CDT...

At 547 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Black Creek, or 15 miles west of Green Bay, moving
southeast at 25 mph.

Winds gusts to 40 mph will be possible with this storm.

Locations impacted include...
Green Bay, Bellevue Town, Oneida, De Pere, Ashwaubenon, Bellevue,
Allouez, Ledgeview, Hobart and Morrison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4445 8841 4457 8834 4446 8782 4425 8795
TIME...MOT...LOC 2247Z 294DEG 22KT 4449 8830

Cooley

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:59 PM CDTSmall Craft AdvisoryGRB21 hr
Jul 5, 3:41 AM CDTSpecial Weather StatementGRBFlorence49 min
Jul 5, 4:01 AM CDTSpecial Weather StatementGRBFlorence44 min
Jul 5, 1:59 PM CDTSpecial Weather StatementGRBDoor46 min
Jul 5, 3:06 PM CDTSpecial Weather StatementGRBDoor39 min
Jul 5, 3:18 PM CDTSpecial Marine WarningGRB87 min
Jul 5, 3:45 PM CDTSpecial Weather StatementGRBKewaunee60 min
Jul 5, 4:13 PM CDTSpecial Weather StatementGRBKewaunee62 min
Jul 5, 5:32 PM CDTSpecial Weather StatementGRBMarathon, Menominee, Shawano58 min
Jul 5, 6:25 PM CDTSpecial Weather StatementGRBMarathon, Menominee, Shawano50 min
Jul 5, 6:31 PM CDTSpecial Weather StatementGRBManitowoc44 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.